Alert archive / Arizona / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 33, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Jul 1, 2015, 3:05 PM MST for Coconino County, Navajo County, Arizona. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 1, 2015, 3:05 PM MST (22:05 UTC)
- Expired
- Jul 1, 2015, 3:30 PM MST
- In force
- 25 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
Counties Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 117 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.1 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 959 J/kg
- Mixed-layer CIN
- -214 J/kg
- Mixed-layer LCL
- 1154 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 9:42 AM MST, 5 hours 23 minutes earlier.
Area forecast discussion, Jul 1, 9:42 AM MST, 5 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 942 AM MST WED JUL 1 2015 .SYNOPSIS...MONSOON MOISTURE WILL REMAIN IN PLACE ACROSS NORTHERN ARIZONA INTO NEXT WEEK WITH A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY. && .DISCUSSION...THIS MORNINGS UPPER AIR SOUNDING FROM FLAGSTAFF AND SATELLITE DERIVED PRECIPITABLE WATER ESTIMATES REVEAL SIMILAR ATMOSPHERIC MOISTURE VALUES AS YESTERDAY. OBSERVED AND MODEL ESTIMATES INDICATE BETWEEN 1000-1500 J/KG OF SURFACE BASED CAPE WILL DEVELOP TODAY, WITH THE GREATEST INSTABILITY FORECAST TO BE FROM THE MOGOLLON RIM SOUTH - ALTHOUGH INSTABILITY MAY BE OVERESTIMATED ACROSS SOUTHERN YAVAPAI COUNTY DUE TO OVERNIGHT CONVECTIVE ACTIVITY. ALSO SIMILAR TO YESTERDAY, THE GREATEST DEEP LAYER BULK SHEAR VALUES EXIST FROM THE MOGOLLON RIM SOUTH, WITH A WEST TO SOUTHWESTERLY LOW LEVEL FLOW OVER TOPPED BY AN EASTERLY FLOW ALOFT. ALONG AND SOUTH OF THE MOGOLLON RIM, STEERING FLOW IS GENERALLY FORECAST TO BE FROM THE EAST TO SOUTHEAST BETWEEN 5 TO 10 KNOTS. NORTH OF THE MOGOLLON RIM, STEERING FLOW IS LIGHT FROM THE NORTHEAST. THE LARGEST CHANGE FROM YESTERDAY IS THE AMOUNT OF OVERNIGHT CONVECTION. MOST OF YAVAPAI COUNTY AND PORTIONS OF FAR NORTHEAST ARIZONA EXPERIENCED THUNDERSTORMS AND OUTFLOWS OVERNIGHT. THIS OFTEN MEANS AT LEAST A DELAYED START TO CONVECTION THERE. HI-RES MODEL RUNS FROM THE UNIVERSITY OF ARIZONA ACTUALLY FORECAST THE MAJORITY OF CONVECTIVE ACTIVITY OCCURRING ALONG AND NORTH OF THE MOGOLLON RIM TODAY, WITH STRONG OUTFLOWS INITIATING CONVECTION IN THE LATE EVENING IN THE LITTLE COLORADO RIVER VALLEY FROM CONVECTION TO THE NORTHEAST. WHILE THE GREATEST POTENTIAL FOR SEVERE WEATHER EXISTS ACROSS YAVAPAI AND NORTHERN GILA COUNTIES, WHEN THUNDERSTORMS WILL INITIATE THERE IS SOMEWHAT UP IN THE AIR. && .PREV DISCUSSION /413 AM MST/...LATER THIS MORNING INTO THIS AFTERNOON, EXPECT ANOTHER ROUND OF THUNDERSTORMS TO DEVELOP OVER THE HIGHER TERRAIN THEN SHIFT TO THE LOWER ELEVATIONS BY LATER IN THE AFTERNOON AND EVENING. ALTHOUGH COVERAGE TODAY MAY BE SLIGHTLY LESS, ENHANCED WIND SHEAR CONTINUES WITH S-SW LOW LEVEL FLOW SHIFTING TO NORTHEASTERLY ALOFT. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE AGAIN TODAY, MAINLY FROM THE MOGOLLON RIM/WHITE MTNS SOUTHWARD INTO GILA AND YAVAPAI COUNTIES. HAIL TO 1" IN DIAMETER AND WIND GUSTS OF 50-60 MPH BEING THE MAIN THREATS WITH THE STRONGER STORMS. THURSDAY THROUGH SATURDAY...WIND SHEAR DECREASES AS THE MID AND UPPER LEVEL HIGH SHIFTS TOWARD THE STATE. MOISTURE PROFILES ARE FORECAST TO DECREASE ONLY SLIGHTLY, SO EXPECT SCATTERED AFTERNOON/EVENING STORMS OVER THE HIGHER TERRAIN. THE STRONGER E/NE STEERING FLOWS OF THE PAST COUPLE DAYS WILL DECREASE, SO STORMS WILL BE LESS LIKELY TO ROLL OFF THE HIGHER TERRAIN INTO THE LOWER VALLEYS AND POPS IN THESE AREAS ARE LOWER. BY SUNDAY AND INTO EARLY NEXT WEEK, THE MID LEVEL HIGH IS FORECAST TO RE- POSITION SOUTH AND EAST OF OUR AREA RESULTING IN A FEW DAYS OF A MORE SOUTHERLY FLOW. STORM CHANCES WILL CONTINUE MAINLY OVER AND NORTH OF THE MOGOLLON RIM AND WHITE MTNS. THIS STEERING FLOW IS NOT AS FAVORABLE FOR STORMS SOUTH OF THE RIM. TEMPERATURES SHOULD BE NEAR TO A FEW DEGREES ABOVE SEASONAL AVERAGES. && .AVIATION...FOR THE 18Z PACKAGE...ANOTHER ROUND OF SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON INITIALLY OVER THE HIGHER TERRAIN. STORMS ARE EXPECTED TO MOVE INTO THE LOWER ELEVATIONS LATE AFTERNOON THROUGH THIS EVENING. STORMS WILL GENERALLY MOVE TO THE WEST. ISOLATED STRONG/SEVERE STORMS POSSIBLE WITH WINDS OF 45-50 KTS AND HAIL TO 1" DIAMETER. THE AREA MOST LIKELY FOR STRONG STORMS WILL BE ALONG THE MOGOLLON RIM/WHITE MTNS SOUTH INTO GILA AND YAVAPAI COUNTIES. STORM COVERAGE SHOULD BEGIN TO DECREASE AFT 06Z. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...THE RIDGE OF HIGH PRESSURE WILL KEEP A RELATIVELY MOIST AND UNSTABLE AIR MASS IN PLACE...WITH GENERALLY LIGHT WINDS...AND SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS EXPECTED TODAY AND THURSDAY. FRIDAY THROUGH SUNDAY...WITH LITTLE CHANGE IN THE OVERALL PATTERN...SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...RR/JJ AVIATION...MCS FIRE WEATHER...MAS FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Jul 1, 5:23 AM MST, 9 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 523 AM MST WED JUL 1 2015 AZZ004>018-037>040-020330- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 523 AM MST WED JUL 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO... NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE MOUNTAINS BY EARLY AFTERNOON AND THEN MOVE WEST INTO THE VALLEYS. A FEW STORMS FROM THE MOGOLLON RIM AND WHITE MOUNTAINS SOUTH ACROSS YAVAPAI AND GILA COUNTIES COULD BECOME SEVERE...WITH WIND GUSTS UP TO 60 MPH AND HAIL UP TO ONE INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY MONSOONAL FLOW WILL REMAIN OVER NORTHERN ARIZONA WITH A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jul 1, 1:49 PM MST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 149 PM MST WED JUL 1 2015 AZZ010-011-040-012130- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- 149 PM MST WED JUL 1 2015 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL APACHE COUNTY UNTIL 230 PM MST... AT 146 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER SAWMILL...OR 28 MILES SOUTHEAST OF CHINLE...MOVING SOUTHWEST AT 5 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE...KINLICHEE CHAPTER HOUSE...FORT DEFIANCE...GANADO...AND SAWMILL. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3570 10959 3602 10922 3595 10905 3551 10905 TIME...MOT...LOC 2046Z 018DEG 7KT 3587 10920 RR
Special weather statement, Jul 1, 2:12 PM MST, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 212 PM MST WED JUL 1 2015 AZZ013-014-017-012200- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-WHITE MOUNTAINS-LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- 212 PM MST WED JUL 1 2015 ...A STRONG THUNDERSTORM WILL AFFECT EASTERN NAVAJO AND SOUTHWESTERN APACHE COUNTIES... AT 210 PM MST...A STRONG THUNDERSTORM WAS NEAR VERNON...OR 20 MILES EAST OF SHOW LOW...MOVING WEST AT 10 MPH. WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... VERNON...LAKE OF THE WOODS--PINETOP-LAKESIDE...BROWN CREEK CAMPGROUND...PINETOP COUNTRY CLUB...MCNARY AND LOS BURROS CAMPGROUND. THIS INCLUDES THE FOLLOWING HIGHWAYS... STATE ROUTE 260 BETWEEN MILE MARKERS 353 AND 356...AND BETWEEN MILE MARKERS 363 AND 365. HIGHWAY 60 BETWEEN MILE MARKERS 349 AND 365. STATE ROUTE 61 BETWEEN MILE MARKERS 353 AND 357. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 3424 10954 3404 10961 3410 10996 3436 10988 TIME...MOT...LOC 2110Z 107DEG 9KT 3416 10970 MCS
Local storm report, Jul 1, 2:29 PM MST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
229 PM MST WED JUL 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0227 PM HAIL PARKS 35.26N 111.95W
07/01/2015 M1.75 INCH COCONINO AZ TRAINED SPOTTER
MEASURED GOLF BALL SIZED HAIL. STONES WERE FAIRLY FLAT.
&&
EVENT NUMBER FGZ1500069
TRCLocal storm report, Jul 1, 2:41 PM MST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
241 PM MST WED JUL 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL FORT VALLEY 35.27N 111.73W
07/01/2015 M1.00 INCH COCONINO AZ TRAINED SPOTTER
&&
EVENT NUMBER FGZ1500070
TRCLocal storm report, Jul 1, 3:01 PM MST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
301 PM MST WED JUL 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL BELLEMONT 35.23N 111.82W
07/01/2015 M1.00 INCH COCONINO AZ NWS OFFICE
A LOT OF PEA TO DIME SIZED HAIL WITH A FEW PIECES TO
QUARTER SIZE.
&&
EVENT NUMBER FGZ1500071
CLMThe office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 7:28 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Yavapai | 32 min |
| Jul 1, 12:42 AM MST | Special Weather Statement | FGZ | Yavapai | 33 min |
| Jul 1, 1:23 AM MST | Special Weather Statement | FGZ | 22 min | |
| Jul 1, 1:49 PM MST | Special Weather Statement | FGZ | Apache | 41 min |
| Jul 1, 2:12 PM MST | Special Weather Statement | FGZ | 48 min | |
| Jul 1, 2:17 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 28 min |
| Jul 1, 2:30 PM MST | Severe Thunderstorm Warning | FGZ | Apache | 30 min |
| Jul 1, 2:36 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 24 min |
| Jul 1, 2:43 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 32 min |
| Jul 1, 3:12 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 48 min |
| Jul 1, 3:29 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 16 min |
| Jul 1, 3:30 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Navajo | 20 min |
| Jul 1, 4:15 PM MST | Severe Thunderstorm Warning | FGZ | Navajo | 30 min |
| Jul 1, 4:21 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 24 min |
| Jul 1, 4:49 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 12 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.